MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE WITH DIST.KATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE WITH DIST.KATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FV709T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a prosa valve (part # fv709t) was implanted during a procedure performed on (b)(6) 2019.According to the complainant, the shunt system was believed to be operated in underdrainage.The patient underwent a revision procedure on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 20 years, height: 155 centimeters (cm), weight: 70 kilograms (kg), gender: male.
 
Additional Manufacturer Narrative
Manufacturing and quality control data.The prosa® was manufactured by a qualified employee in (b)(6) 2017.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The prosa® has a normal pressure range of 0 to 40 cmh2o.The valve was inspected as article fv709t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection: a deformation of the outer housing of the /prosa valve was observed through the visual inspection.The measurement of the plane parallelism could confirm that with a value of -0,101 mm the housing membrane is clearly outside tolerance (0 ± 0.02 mm).Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the prosa® valve was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve operates within the accepted tolerance in vertical position.Internal inspection: after dismantling of the valve, deposits were found in prosa®.Results: based on our investigation, we confirm that the was non-adjustable at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROSA VALVE WITH DIST.KATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15524692
Report Number3004721439-2022-00300
Device Sequence Number14977467
Product Code JXG
UDI-Device Identifier04041906133580
UDI-Public4041906133580
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2022
Device Model NumberFV709T
Device Catalogue NumberFV709T
Device Lot Number20035031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Initial Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexMale
Patient Weight70 KG